This really made me feel a lot better about the situation. I do not quite remember, but I believe she was previously on the anticoagulant due to a hx of chronic afib. The swelling to her legs I do not think was from a clot. Rather I think the edema masked the clinical presentation for the DVT, but in hindsight that must be what was occurring with the discoloration and pain to the one extremity. The patient had a LOT of other issues going on.
The acuity in the SNF setting is sometimes astounding to me. I have had shifts where I had 20+ patients with numerous ISO/c diff, multiple IV abt, IV fluids, fluid restrictions, daily labs being monitored, and 5-6 wound care treatments on my shift alone. Not to mention all the Coumadin orders I have to chase down, sometimes 3-4 a day from multiple different physicians, the med pass, the family members, the dementia patients, and oh the charting. But I really do love my job. It gets less overwhelming every day.